MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD396
Medical Device Problem Codes Break (1069); Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the tip of the waveguide was broken off and fractured.The broken piece was not returned.Functional testing on the returned hand piece returned a green light and a welcome tone, but immediately returned a red light-emitting diode (led) indicator with an error tone (alarm activation) when the device was activated.This characteristic indicated that the device was not functional.It was reported that the device received a red light and would not activate during use.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the titanium waveguide was in use and may have come in contact with any of the following; hemostats, clips, staples, retractors, etc.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: visually inspect all system components for breaks, cracks, nicks, or other damages prior to use.Do not use damaged components.Use of damaged components may result in injury to the patient or user.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure for endometriosis, the dissector stopped working.Another device was used to complete the procedure.There was no patient injury.Medtronic's initial evaluation of the incident found that the device's waveguide tip was broken off and fractured.The broken piece was not returned.Upon follow up, the dissector broke and no parts fell into patient cavity.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key10405564
Report Number1717344-2020-00876
Device Sequence Number14226571
Product Code LFL
UDI-Device Identifier10884521807877
UDI-Public10884521807877
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model NumberSCD396
Device Catalogue NumberSCD396
Device Lot Number90590056X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2020
Initial Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR